German Shepherd Dog Forums

German Shepherd Dog Forums (http://www.germanshepherds.com/forum/)
-   Health Issues (http://www.germanshepherds.com/forum/health-issues/)
-   -   Steroids and sleep? (http://www.germanshepherds.com/forum/health-issues/405306-steroids-sleep.html)

erfunhouse 02-01-2014 09:42 PM

Steroids and sleep?
 
Because of Sabos back/hip issue earlier this week he's on steroids and is completely uninterested in play. Could it be the steroids?

Could he be depressed?

Kia trys to engage him in play, but he won't entertain her for long.

Metro 10/2005-5/2013
Sabo 3/2013-now
Kia 1/2014- now

Msmaria 02-01-2014 10:34 PM

What steroid?

erfunhouse 02-02-2014 12:05 AM

Prednisone

Metro 10/2005-5/2013
Sabo 3/2013-now
Kia 1/2014- now

David Winners 02-02-2014 12:14 AM

Pred can effect normal behavior in dogs. The most common thing I have seen is a drastic increase in water intake and thirst, which sometimes creates possessive guarding of the water bowl.

I have had several dogs on pred, and they do act a little different. He's also dealing with his back and hip.

David Winners

gsdsar 02-02-2014 12:28 AM

Yes, steroids can affect a dogs behavior. Some will get aggressive and restless. Some you only notice increased drinking and urination. Aggressive behavior can be enhanced as well.


Sent from Petguide.com Free App

JeanKBBMMMAAN 02-02-2014 07:52 AM

Maybe his back and hips (no idea what the issue is) are the reason he's not feeling playful. Steroids make you feel better but don't mask all of the pain/discomfort - if that's what is wrong.

erfunhouse 02-02-2014 08:35 AM

According to xrays there was nothing wrong, the vet wanted to err on the side of caution and put him on steroids

Metro 10/2005-5/2013
Sabo 3/2013-now
Kia 1/2014- now

Gretchen 02-02-2014 11:57 AM

Steroids made me and my dog aggressive. I had to stop taking them after 2 days, I felt a need to road rage. My dog did get aggressive to other dogs, so I'm glad you are not having that side effect. He could just not be feeling like himself.

Molly has had the same issues as Sabo, but we received Rimadyl instead. She's able to tolerate it for a few days, then gets stomach upset. But a lot of things give her stomach upset. See if you can change meds? Could Sabo still be feeling sore?

You also asked about sleep - prednisone gave me terrible insomnia. Maybe he is not sleeping and feeling very tired after a week on it.

gsdlover91 02-02-2014 11:57 AM

Prednisone definitely affects their behavior. When both my puppies were on it, they were lethargic, didnt want to play, had to pee a lot..

It also suppresses the immune system so he can get sick easier, and wounds will take longer to heal.

Just curious, how long did they put him on it for? It's not a drug you want your dog to be on for a while, especially a young dog.


All times are GMT -4. The time now is 10:52 PM.

Powered by vBulletin® Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
SEO by vBSEO 3.3.2